Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 114, NWS Mobile, AL

June 10, 2011Crenshaw County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 10, 2011, 8:57 PM CDT for Crenshaw County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2011, 8:57 PM CDT (01:57 UTC)
Expired
Jun 10, 2011, 9:30 PM CDT
In force
33 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Crenshaw County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 2.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2011-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 731 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2011-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
731 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1939 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

157 
WUUS54 KMOB 110157
SVRMOB
ALC041-110230-
/O.NEW.KMOB.SV.W.0114.110611T0157Z-110611T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
857 PM CDT FRI JUN 10 2011

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 930 PM CDT

* AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 12 MILES NORTH OF LUVERNE...OR
  NEAR PETREY...AND MOVING SOUTHWEST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SAVILLE AROUND 905 PM CDT...
  FULLERS CROSSROADS AND VERNLEDGE AROUND 910 PM CDT...
  DANIELSVILLE AROUND 915 PM CDT...
  CENTER RIDGE...HONORAVILLE AND CENTENARY AROUND 920 PM CDT...
  MOODYS CROSSROADS AND ROBINSON CROSSROADS AROUND 925 PM CDT...

&&

LAT...LON 3181 8619 3169 8642 3174 8645 3183 8645
      3185 8644 3186 8645 3192 8645 3198 8629
      3198 8619 3193 8617 3189 8617 3188 8618
      3184 8617
TIME...MOT...LOC 0158Z 063DEG 22KT 3189 8626

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:25 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jun 10, 6:25 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
625 PM CDT FRI JUN 10 2011

.AVIATION (00Z ISSUANCE)...SIMILAR PATTERN EXISTS OVER THE AREA
THROUGH SATURDAY AS PER SHORT TERM DISCUSSION AND HAVE LEANED
HEAVILY TOWARDS PERSISTENCE FOR TIMING OF WIND CHANGES AND POSSIBLE
CONVECTIVE DEVELOPMENT SATURDAY AFTERNOON.  WILL HAVE TEMPO GROUP
THROUGH 01Z TO HANDLE LINGERING CONVECTION AFFECTING THESE
SITES...OTHERWISE VFR CONDITIONS FOLLOW FOR THE REMAINDER OF THE
PERIOD.  LIGHT AND VARIABLE WINDS...PREDOMINATELY NORTHERLY...SWITCH
TO THE SOUTH/SOUTHWEST AROUND MIDDAY SATURDAY AS THE SEA BREEZE
DEVELOPS.  WILL HAVE VCTS WITH SCATTERED CB CLOUDS AND A BROKEN ALTO
DECK BEGINNING AROUND 18Z. /29

&&

** PREVIOUS DISCUSSION **

.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...AN ELONGATED VORTICITY
MAX ALONG THE BACKSIDE OF THE UPPER LOW OVER THE NORTHERN GULF HAS
SERVED AS THE IMPETUS FOR CONVECTIVE DEVELOP THIS AFTERNOON...EVEN
WITH DEWPOINTS MIXING OUT INTO THE LOW 60S. MLCAPES HAVE RISEN INTO
THE 1000-1500 J/KG RANGE. THIS INSTABILITY COMBINED WITH THE DRIER
AIR IN THE LOW LEVELS AND OUTFLOW BOUNDARY INTERACTIONS...WILL RESULT
IN A FEW STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS OF 35 TO 45
MPH AND SOME SMALL HAIL. THE CONVECTION WILL GRADUALLY WANE THIS
EVENING WITH THE LOSS OF DAYTIME HEATING. LOWS WILL DROP INTO THE
UPPER 60S TO MID 70S.

THE UPPER LOW MOVES VERY LITTLE DURING THE DAY SATURDAY...LEAVING US
IN ALMOST AN IDENTICAL PATTERN TO TODAY. GUIDANCE CONTINUES TO RUN A
LITTLE TOO COOL ON HIGH TEMPS SO WE WILL ONCE AGAIN GO ABOVE THE MAV.
HIGHS WILL BE IN THE MID TO UPPER 90S INLAND WITH LOWER 90S CLOSER TO
THE COAST. MOISTURE PROFILES CHANGE LITTLE WITH DEWPOINTS AGAIN
MIXING OUT INTO THE LOW TO MID 60S BY MIDDAY...KEEPING CAPES IN THE
1000-1500 J/KG RANGE. SO LIKE THIS AFTERNOON...WILL SEE SCATTERED
THUNDERSTORMS DEVELOP WITH A FEW POTENTIALLY BECOMING STRONG. 34/JFB

.LONG TERM (SUNDAY THROUGH FRIDAY)...THE UPPER LOW CENTERED OVER THE
EASTERN GULF OF MEXICO WILL WEAKEN INTO AN UPPER TROUGH SITUATED FROM
THE SOUTHWEST GULF TO WESTERN ATLANTIC BY THE WEEKEND. THE UPPER
TROUGH WILL THEN GRADUALLY SHIFT SOUTHEAST THROUGH THE MIDDLE OF NEXT
WEEK AS AN UPPER HIGH BUILDING OVER THE SOUTHERN PLAINS NUDGES INTO
THE NORTHERN GULF. MEANWHILE...SURFACE HIGH PRESSURE ACROSS THE
SOUTHEAST STATES WILL SHIFT SOUTH INTO NORTHERN GULF OVER THE
WEEKEND AS A COLD FRONT APPROACHING FROM THE NORTH MOVES INTO THE
NORTHERN PORTIONS OF THE FORECAST AREA ON SUNDAY AND STALLS. THESE
AREAS OF WEAKNESS WILL KEEP ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS IN THE FORECAST THROUGH THE MIDDLE OF NEXT
WEEK...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS.
PRECIPITABLE WATER VALUES OVER THE AREA WILL REMAIN BETWEEN 1.5 AND
2.0 INCHES THROUGH THE PERIOD. VERY LITTLE CHANGE IN TEMPERATURE AS
HIGHS EACH AFTERNOON CONTINUE TO PUSH ABOVE NORMAL...REACHING THE MID
TO UPPER 90S INLAND AREAS AND LOWER 90S COASTAL SECTIONS. LOW
TEMPERATURES EACH NIGHT WILL FALL INTO THE UPPER 60S TO LOWER 70S
INLAND AREAS...AND THE MID 70S COASTAL SECTIONS.

THE FRONT WASHES OUT BY THE END OF THE WEEK. MEANWHILE...OUR AREA
WILL BE POSITIONED BETWEEN THE UPPER RIDGE LOCATED OVER THE SOUTHERN
PLAINS/DESERT SOUTHWEST AND UPPER LEVEL DISTURBANCES TRACKING ACROSS
THE NORTHERN STATES. THEREFORE...WILL MAINTAIN A PERSISTENT FORECAST
OF ABOVE NORMAL TEMPERATURES AND A DAILY CHANCE OF AFTERNOON
THUNDERSTORMS. 22/34

&&

.MARINE...WEAK HIGH PRESSURE FROM THE WESTERN ATLANTIC ACROSS THE
NORTHERN GULF CONTINUES INTO THE WEEKEND. THIS WILL MAINTAIN A
GENERALLY LIGHT OFFSHORE FLOW AT NIGHT FOLLOWED BY AN ONSHORE FLOW
DURING THE AFTERNOON. AS HIGH PRESSURE BUILDS OFF THE LOUISIANA
COAST EARLY NEXT WEEK...A WEST TO SOUTHWEST WILL DEVELOP. SEAS WILL
REMAIN 1 TO 2 FEET THROUGH THE PERIOD WITH ONLY ISOLATED SHOWERS AND
THUNDERSTORMS. 13/JC

&&

.FIRE WEATHER...TEMPERATURES IN THE LOW TO MID 90S COMBINED WITH DEEP
MIXING WILL ALLOW FOR DRIER AIR TO MIX DOWN TO THE SURFACE DURING
THE AFTERNOON HOURS THROUGH THE WEEKEND. THIS RESULTS IN AFTERNOON
HUMIDITY VALUES DROPPING INTO THE MID TO UPPER 30 PERCENT RANGE
AWAY FROM THE COAST. HUMIDITY VALUES WILL BE HIGHER NEAR SHORE DUE TO
THE DEVELOPING AFTERNOON SEA BREEZE. ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      70  95  72  95 /  30  30  20  30
PENSACOLA   74  94  75  93 /  20  30  20  30
DESTIN      76  91  77  92 /  20  20  20  20
EVERGREEN   68  97  68  97 /  30  30  20  30
WAYNESBORO  68  96  68  97 /  30  30  20  30
CAMDEN      68  96  68  97 /  30  30  20  30
CRESTVIEW   67  96  70  96 /  20  30  20  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 10, 5:55 AM CDT, 15 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
555 AM CDT FRI JUN 10 2011

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-111200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
555 AM CDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR
SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE
WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EVENING. GUSTY WINDS OF 35 TO 45 MPH AND SMALL HAIL WILL
BE POSSIBLE WITH SOME OF THE STRONGER THUNDERSTORMS. HOWEVER...AN
ISOLATED SEVERE STORM CANNOT BE RULED OUT WITH DAMAGING WINDS IN
EXCESS OF 60 MPH AND HAIL TO THE SIZE OF QUARTERS BEING THE PRIMARY
THREATS IN ANY OF THESE.

DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS...LOCALLY HEAVY
RAINFALL CAN ALSO BE EXPECTED. FREQUENT LIGHTNING ALSO A THREAT IN
AND NEAR STORMS.

WILDFIRE RISK REMAINS ELEVATED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SMALL CHANCE OF THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH
THE FORECAST PERIOD. SOME OF THE STORMS COULD BECOME
STRONG...PRODUCING BRIEF STRONG WINDS GUSTS AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED.

In the hours before

Local storm report, Jun 10, 5:46 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
546 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     MARINE TSTM WIND 2 ESE DOWNTOWN MOBILE   30.68N 88.02W
06/10/2011  M56 MPH          GMZ630             AL   DEPT OF HIGHWAYS

            AL DOT RECORDED A WIND GUST OF 56 MPH ON THE I-10 BAYWAY
            BRIDGE OVER MOBILE BAY.

&&

KC
Special weather statement, Jun 10, 6:19 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
619 PM CDT FRI JUN 10 2011

MSZ078-110000-
STONE MS-
619 PM CDT FRI JUN 10 2011

...A STRONG THUNDERSTORM WILL AFFECT STONE COUNTY IN SOUTHEAST
MISSISSIPPI...THROUGH 700 PM CDT...

AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTHEAST OF WIGGINS...OR 16 MILES WEST
OF BASIN...AND MOVING WEST AT 15 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
BIG LEVEL...WHITES CROSSING AROUND 645 PM CDT...
WLOX TV STATION TOWER...PERRY...TEN MILE...PERKINSTON AROUND 700 PM
CDT...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

&&
Local storm report, Jun 10, 6:43 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
643 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     HOWELLS                 31.05N 86.21W
06/10/2011                   COVINGTON          AL   PUBLIC

            TREE OR TWO DOWN...ALONG WITH LOTS OF LIMBS DOWN IN
            HOWELLS COMMUNITY. DIME TO NICKEL SIZED HAIL. POWER OUT
            IN THE COMMUNITY. REPORTED BY PUBLIC.

&&

SAM
Local storm report, Jun 10, 6:53 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
653 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     5 WSW WILMER            30.79N 88.43W
06/10/2011                   GEORGE             MS   PUBLIC

            TREE OR TWO DOWN...ALONG WITH LOTS OF LIMBS DOWN IN
            HOWELLS COMMUNITY. DIME TO NICKEL SIZED HAIL. POWER OUT
            IN THE COMMUNITY. REPORTED BY PUBLIC.

&&

SAM
Local storm report, Jun 10, 7:14 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
714 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     HAIL             3 N ROGERS LAKE         30.78N 89.31W
06/10/2011  E0.25 INCH       STONE              MS   EMERGENCY MNGR

            PEA SIZE HAIL NEAR THE MAGNOLIA AREA

0702 PM     TSTM WND DMG     4 N ROGERS LAKE         30.80N 89.32W
06/10/2011                   STONE              MS   EMERGENCY MNGR

            TREE DOWN ON RIDGE ROAD NEAR MAGNOLIA

&&

KC
Special weather statement, Jun 10, 7:16 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
716 PM CDT FRI JUN 10 2011

ALZ053-110100-
CLARKE AL-
716 PM CDT FRI JUN 10 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLARKE COUNTY IN
SOUTHWEST ALABAMA...THROUGH 800 PM CDT...

AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF THOMASVILLE...OR 6 MILES
NORTHWEST OF FULTON...AND MOVING SOUTH AT 5 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
GREENWOOD AROUND 750 PM CDT...
CHILTON...MCENTYRE AROUND 755 PM CDT...
PEACOCK...CLARKSVILLE...ZIMCO AROUND 800 PM CDT...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:42 PM CDTSevere Thunderstorm WarningMOBCovington48 min
Jun 11, 4:12 PM CDTSevere Thunderstorm WarningMOBConecuh, Covington48 min
Jun 11, 4:17 PM CDTSevere Thunderstorm WarningMOBButler, Crenshaw43 min
Jun 11, 4:25 PM CDTSevere Thunderstorm WarningMOBConecuh, Escambia, Monroe50 min
Jun 11, 4:48 PM CDTSevere Thunderstorm WarningMOBEscambia27 min
Jun 11, 4:54 PM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Monroe, Wilcox36 min
Jun 11, 5:09 PM CDTSevere Thunderstorm WarningMOBWilcox36 min
Jun 11, 5:14 PM CDTSevere Thunderstorm WarningMOBEscambia31 min
Jun 11, 5:23 PM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Monroe52 min
Jun 11, 5:37 PM CDTSevere Thunderstorm WarningMOBConecuh, Monroe, Wilcox38 min
Jun 11, 5:47 PM CDTAreal Flood AdvisoryMOBButler, Conecuh, Monroe, Wilcox118 min
Jun 11, 5:51 PM CDTAreal Flood AdvisoryMOBClarke, Monroe114 min
Jun 11, 6:12 PM CDTSevere Thunderstorm WarningMOBClarke, Monroe33 min
Jun 11, 6:40 PM CDTAreal Flood AdvisoryMOBClarke2 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.